Alert archive / Arizona / Fire Weather Watches in 2021

Fire Weather Watch 7, NWS Tucson, AZ

April 13, 20216 counties in Arizona

NWS Tucson, AZ issued this fire weather watch at Apr 13, 2021, 2:10 PM MST for 6 counties in Arizona. It took effect at Apr 15, 2021, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2021, 2:10 PM MST (21:10 UTC)
In effect from
Apr 15, 2021, 12:00 PM MST
Expired
Apr 14, 2021, 2:20 PM MST
In force
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2021-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2021-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

520 
WWUS85 KTWC 132110
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
210 PM MST Tue Apr 13 2021

AZZ151>154-141330-
/O.NEW.KTWC.FW.A.0007.210415T1900Z-210416T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
210 PM MST Tue Apr 13 2021

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE 
DANGER RATING FOR SOUTHEAST ARIZONA FIRE WEATHER ZONES 152, 153, 
AND 154 AND EASTERN PORTIONS OF ZONE 151...

The National Weather Service in Tucson has issued a Fire Weather
Watch, which is in effect from Thursday afternoon through
Thursday evening. 

* AFFECTED AREA...Eastern portions of southeast Arizona including
  all of Cochise and Greenlee counties, all but far northwest
  Graham County, and from the Santa Rita and Rincon Mountains
  eastward in Santa Cruz and Pima counties.

* TIMING...Thursday afternoon and evening.

* WINDS...West winds 20 to 25 mph with gusts 35 to 40 mph. The
  strongest winds will be in the mountains and near the New Mexico
  line. 

* RELATIVE HUMIDITY...Minimum relative humidity 5 to 10 percent at
  lower elevations, and 10 to 15 percent in the mountains.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
524 
WWUS85 KTWC 141219
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
519 AM MST Wed Apr 14 2021

AZZ151>154-142300-
/O.CON.KTWC.FW.A.0007.210415T1900Z-210416T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
519 AM MST Wed Apr 14 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG WINDS, LOW HUMIDITY AND A
HIGH FIRE DANGER RATING FOR SOUTHEAST ARIZONA FIRE WEATHER ZONES
152, 153, 154 AND EASTERN PORTIONS OF ZONE 151...

* AFFECTED AREA...Eastern portions of southeast Arizona 
  including all of Cochise and Greenlee counties, all but far 
  northwest Graham County, and from the Santa Rita and Rincon 
  Mountains eastward in Santa Cruz and Pima counties. 

* TIMING...Thursday afternoon and evening.

* WINDS...Southwest to west winds of 20 to 25 mph with gusts to 35
  to 40 mph. The strongest winds will be in the mountains and 
  near the New Mexico state line. 

* RELATIVE HUMIDITY...Minimum relative humidity 5 to 10 percent
  at lower elevations, and 10 to 15 percent in the mountains. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
072 
WWUS85 KTWC 142120
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
220 PM MST Wed Apr 14 2021

AZZ151>154-151200-
/O.UPG.KTWC.FW.A.0007.210415T1900Z-210416T0300Z/
/O.NEW.KTWC.FW.W.0011.210415T1900Z-210416T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
220 PM MST Wed Apr 14 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST THURSDAY FOR
STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR 
SOUTHEAST ARIZONA FIRE WEATHER ZONES 152, 153, 154 AND EASTERN 
PORTIONS OF ZONE 151...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon to 8 PM MST Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Eastern portions of southeast Arizona 
  including all of Cochise and Greenlee counties, all but far 
  northwest Graham County, and from the Santa Rita and Rincon 
  Mountains eastward in Santa Cruz and Pima Counties.

* TIMING...Noon to 8 PM MST Thursday.

* WINDS...West to southwest winds of 20 to 25 mph with gusts of 
  35 to 40 mph. The strongest winds will be in the mountains and 
  near the New Mexico state line. 

* RELATIVE HUMIDITY...Minimum relative humidity 5 to 10 percent 
  at lower elevations, and 10 to 15 percent in the mountains.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this fire weather watch went out at Apr 13, 2:13 AM MST, 11 hours 57 minutes earlier.

Area forecast discussion, Apr 13, 2:13 AM MST, 11 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
213 AM MST Tue Apr 13 2021

.SYNOPSIS...Dry weather will continue this week with afternoon
breeziness each day. Daytime high temperatures will remain above
normal through Wednesday, lowering to near normal by the end of the
work week.

&&

.DISCUSSION...Dry westerly flow continues today as the gradient
tightens slightly as an upper low drops into the Great Basin. This
will result in a few degrees of cooling compared to Monday with an
uptick in winds today. While afternoon winds will fall into the
breezy category and elevated fire weather concerns are expected,
they will remain below critical levels. See Fire Weather discussion
below for more information.

A very similar regime is expected Wednesday with continued breezy
afternoon winds. As the aforementioned upper low/trough axis swing
east on Thursday that will result in slightly stronger winds
Thursday afternoon with temperatures dropping an additional few
degrees to seasonable normals as moisture remains to the north of
the state.

The next system to impact our forecast area will likely be later
Saturday into Sunday as a positively tilted trough drops into
Arizona from the north. Still some differences on the exact track of
this system and moisture availability but a few showers are possible
mainly for the White Mountains. Meanwhile, breezy afternoons will
continue through the weekend with temperatures near or just slightly
above normal.

&&

.AVIATION...Valid through 14/12Z.
SKC conditions/clear skies thru 13/18Z, then FEW-SCT clouds AOA 20k
ft MSL thru the remainder of the forecast period. SFC wind less than
12 kts and variable in direction thru 13/17Z and then again aft
14/06Z. Between 13/17Z and 14/06Z, SLY/SWLY SFC wind at 14-20 kts
with gusts to 25-30 kts. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Expect dry conditions through the upcoming week
across much of southeast Arizona, with a slight chance of showers in
the White Mountains Saturday into Monday. Breezy winds will continue
each afternoon and early evening into the upcoming weekend. Expect
the strongest winds this afternoon and then again on Thursday. 20-ft
wind speeds will be at 15 to 20 mph with gusts to 30-35 mph this
afternoon to the south and east of Tucson and portions of Cochise
County may see brief critical fire weather conditions. Stronger
winds are expected Thursday afternoon and much of southeast Arizona
may see critical fire weather conditions. Minimum RH values will
continue to be in the single digits to lower teens into at least
Saturday. Temperatures will slowly lower to near normal by Thursday
and then continue to be within a couple of degrees of normal through
the upcoming weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.